Question 6 1 out of 1 points A homeless man who is well known to care providers

Question 6 1 out of 1 points a homeless man who is

This preview shows page 2 - 4 out of 9 pages.

Question 61 out of 1 pointsA homeless man who is well known to care providers at the local hospital has been admitted to the emergency department after having a seizure outside a mall. The man is known to be a heavy alcohol user and is malnourished with a very low body mass index. How are this patient's characteristics likelyto influence possible treatment with phenytoin?Response Feedback:A protein deficit puts the patient at greater risk for having greater amounts of free, active drug in the blood because less protein albumin is available for binding than would normally be expected. Alcohol does not compete with phenytoin for binding sites and the drug is not necessarily contraindicated with recent alcohol intake, though alcohol does influence the metabolism of phenytoin. Oral phenytoin would not significantly minimize the risk of adverse effects.Question 71 out of 1 pointsA patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely causeof these severe and potentially fatal withdrawal symptoms?Response Feedback:Abrupt withdrawal from long-term use of sedative–hypnotic drugs should never be attempted because withdrawal symptoms are serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures.
Background image
These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days. The abrupt withdrawal of benzodiazepines, opioids, and amphetamines does not cause such severe and potentially fatal withdrawal symptoms.Question 81 out of 1 pointsA nurse is caring for a patient who has been admitted with acute cocaine intoxication. Which of the following vital signs would the nurse expect to find initially when assessing the patient?Response Feedback:CNS stimulants like cocaine initially increase heart rate and blood pressure. Cocaine impairs the uptake of norepinephrine and epinephrine by presynaptic nerve endings, thus activating the adrenergic systems and causing hypertension, tachycardia, and vasoconstriction.Question 91 out of 1 pointsA 20-year-old man has begun treatment of the psychotic symptoms of schizophrenia using olanzapine(Zyprexa). Which of the following symptoms would be categorized as a negative symptom of schizophrenia?Response Feedback:The negative symptoms of schizophrenia include flat or blunted emotions, lack of pleasure or interest in things (anhedonia), and limited speech. The positive symptoms of schizophrenia, and the most recognizable symptoms, include delusions (e.g., paranoia or distorted perceptions of other people's intentions) and hallucinations.
Background image
Image of page 4

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Pharmacology, Morphine, Benzodiazepine, Phenytoin, Benzodiazepine withdrawal syndrome

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes